Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 4, 2012, 3:19 AM CDT for Franklin County, Lawrence County, Alabama. It was in force for 11 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 3:19 AM CDT (08:19 UTC)
- Expired
- Jun 4, 2012, 3:30 AM CDT
- In force
- 11 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:35 AM CDT | TSTM WND GST 55 | 6 Wsw Moulton, AL | CWOP STATION AR430 RECORDED A WIND GUST OF 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS54 KHUN 040819
SVRHUN
ALC059-079-040845-
/O.NEW.KHUN.SV.W.0124.120604T0819Z-120604T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 AM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
SOUTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 345 AM CDT
* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEWBURG...OR ABOUT 11 MILES EAST OF RUSSELLVILLE...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MT HOPE...HATTON...
LANDERSVILLE...
MOULTON...
WREN...SPEAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3446 8763 3457 8755 3457 8752 3458 8751
3460 8751 3445 8711 3442 8711 3440 8711
3429 8718 3429 8731
TIME...MOT...LOC 0819Z 298DEG 27KT 3449 8751
$$1 follow-up statement
727
WWUS54 KHUN 040830
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 AM CDT MON JUN 4 2012
ALC059-079-040840-
/O.CAN.KHUN.SV.W.0124.000000T0000Z-120604T0845Z/
FRANKLIN AL-LAWRENCE AL-
330 AM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3446 8763 3457 8755 3457 8752 3458 8751
3460 8751 3445 8711 3442 8711 3440 8711
3429 8718 3429 8731
TIME...MOT...LOC 0830Z 298DEG 27KT 3445 8742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:59 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 3, 11:59 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1159 PM CDT SUN JUN 3 2012 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 843 PM CDT SUN JUN 3 2012/ MULTICELL SEVERE CLUSTERS CONTINUE TO MOVE EAST-SOUTHEAST THROUGH WEST AND INTO MIDDLE TENNESSEE AS OF 01Z. WILL BE CONTINUING WITH THE CURRENT STORM TIMING AND TOR WATCH FOR THE FORECAST AREA OVERNIGHT BASED UPON RECENT TRENDS. WILL BE UPDATING THE ZONES SOON TO CHANGE THE WORDING INVOLVING THE PRECIP CHANCES FOR THE AREA OVERNIGHT. WILL KEEP THE REST OF THE FORECAST AS IS. TT && .AVIATION... FOR 06Z TAFS...BROKEN LINE OF STRONG TO SEVERE STORMS CONTINUE TO MOVE THROUGH THE FORECAST AREA AS OF 05Z. HAVE LOWERED VISIBILITIES FOR EXPECTED HEAVY RAINFALL AT BOTH HSV AND MSL UNTIL BETWEEN 09Z TO 10Z. WILL CONTINUE WITH AT LEAST VCTS CONDITIONS AT BOTH TAF SITES UNTIL EARLY AFTERNOON FOR THE AREA. VFR CONDITIONS ARE EXPECTED FOR THE AREA FOR THE REST OF THE FORECAST PERIOD. TT && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 4, 2:27 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 AM CDT SUN JUN 3 2012 ALZ001>010-016-TNZ076-096-097-041000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 226 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED LIGHTNING STRIKES ARE POSSIBLE FOR AREAS EAST OF INTERSTATE 65 FOR THE REMAINDER OF TONIGHT. AS ANOTHER THUNDERSTORM COMPLEX SLIDES TOWARD THE TENNESSEE VALLEY FROM THE NORTHWEST...ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED FOR AREAS WEST OF INTERSTATE 65 TONIGHT. THESE STORMS WILL BRING LOCALLY HEAVY RAINFALL IN ADDITION TO FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ON MONDAY...AND THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL TAPER OFF BY LATE MONDAY NIGHT AS A COLD FRONT SAGS SOUTH OF THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN NOT ANTICIPATED FOR THE REMAINDER OF THE OVERNIGHT...HOWEVER ACTIVATION MAY BE REQUESTED ON MONDAY. TT/JLL
In the hours before
Local storm report, Jun 4, 12:28 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL RIPLEY 34.76N 87.12W
06/04/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
&&
TTSpecial weather statement, Jun 4, 12:28 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 AM CDT MON JUN 4 2012
ALZ009-010-040615-
DE KALB-JACKSON-
1228 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
115 AM CDT...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PISGAH...OR 11 MILES NORTH OF
RAINSVILLE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HENAGAR...FLAT ROCK.
BEATY CROSSROADS...IDER.
HAMMONDVILLE...VALLEY HEAD.
MENTONE...SULPHER SPRINGS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8557 3447 8556 3446 8558 3443 8558
3437 8562 3447 8607 3447 8609 3450 8610
3487 8597 3481 8556 3453 8551
TIME...MOT...LOC 0528Z 283DEG 32KT 3464 8581Local storm report, Jun 4, 1:23 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOUSE AND A CAR BY THUNDERSTORM
WINDS.
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME AND A CAR BY THUNDERSTORM
WINDS.
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME AND A CAR BY THUNDERSTORM
WINDS.
1145 PM TSTM WND DMG 3 SW CHEROKEE 34.73N 88.00W
06/03/2012 COLBERT AL TRAINED SPOTTER
A FEW TREES DOWNED AND A SHUTTER BLOWN OFF OF A HOME BY
THUNDERSTORM WINDS.
1205 AM TSTM WND DMG 2 W CHEROKEE 34.76N 88.00W
06/04/2012 COLBERT AL EMERGENCY MNGR
SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS.
1205 AM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
06/04/2012 COLBERT AL EMERGENCY MNGR
SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS.
1214 AM TSTM WND DMG SHEFFIELD 34.77N 87.70W
06/04/2012 COLBERT AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME BY THUNDERSTORM WINDS.
1220 AM HAIL RIPLEY 34.76N 87.12W
06/04/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
&&
JLLSpecial weather statement, Jun 4, 1:28 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
128 AM CDT MON JUN 4 2012
ALZ008-010-040700-
DE KALB-MARSHALL-
128 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 200 AM CDT...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAINTER...OR 7 MILES NORTHEAST OF
ALBERTVILLE...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LATHAMVILLE...GERALDINE.
CROSSVILLE...SKIRUM.
COLLINSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3425 8578 3425 8580 3424 8581 3423 8584
3420 8584 3419 8584 3419 8599 3427 8624
3444 8617 3433 8569
TIME...MOT...LOC 0628Z 287DEG 34KT 3433 8610Local storm report, Jun 4, 1:35 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 1 S HARTSELLE 34.43N 86.93W
06/04/2012 MORGAN AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG SPARKMAN STREET SOUTH OF
HARTSELLE. TIME ESTIMATED BASED ON RADAR.
1244 AM TSTM WND DMG S TRINITY 34.60N 87.09W
06/04/2012 MORGAN AL EMERGENCY MNGR
THUNDERSTORM WINDS BLEW A TREE DOWN THAT TOOK OUT SOME
POWERLINES ALONG NORTH SENACA SPRINGS DRIVE IN TRINITY.
UTILITY CREWS WORKING TO REPAIR LINES.
&&
DJNLocal storm report, Jun 4, 1:36 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
136 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOUSE AND A CAR BY THUNDERSTORM
WINDS.
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME AND A CAR BY THUNDERSTORM
WINDS.
1040 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/03/2012 LIMESTONE AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME AND A CAR BY THUNDERSTORM
WINDS.
1145 PM TSTM WND DMG 3 SW CHEROKEE 34.73N 88.00W
06/03/2012 COLBERT AL TRAINED SPOTTER
A FEW TREES DOWNED AND A SHUTTER BLOWN OFF OF A HOME BY
THUNDERSTORM WINDS.
1205 AM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
06/04/2012 COLBERT AL EMERGENCY MNGR
SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS.
1205 AM TSTM WND DMG 2 W CHEROKEE 34.76N 88.00W
06/04/2012 COLBERT AL EMERGENCY MNGR
SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS.
1214 AM TSTM WND DMG SHEFFIELD 34.77N 87.70W
06/04/2012 COLBERT AL EMERGENCY MNGR
A TREE WAS DOWNED ONTO A HOME BY THUNDERSTORM WINDS.
1220 AM HAIL RIPLEY 34.76N 87.12W
06/04/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
1240 AM TSTM WND DMG 1 S HARTSELLE 34.43N 86.93W
06/04/2012 MORGAN AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG SPARKMAN STREET SOUTH OF
HARTSELLE. TIME ESTIMATED BASED ON RADAR.
1244 AM TSTM WND DMG S TRINITY 34.60N 87.09W
06/04/2012 MORGAN AL EMERGENCY MNGR
THUNDERSTORM WINDS BLEW A TREE DOWN THAT TOOK OUT SOME
POWERLINES ALONG NORTH SENACA SPRINGS DRIVE IN TRINITY.
UTILITY CREWS WORKING TO REPAIR LINES.
&&
DJNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:04 PM CDT | Special Weather Statement | HUN | Limestone | 26 min |
| Jun 3, 10:07 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| Jun 3, 10:21 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 24 min |
| Jun 3, 10:48 PM CDT | Special Weather Statement | HUN | Jackson | 27 min |
| Jun 3, 11:10 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
| Jun 3, 11:12 PM CDT | Flash Flood Warning | HUN | Lauderdale, Limestone | 3 hr |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jun 3, 11:41 PM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Jun 3, 11:46 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 29 min |
| Jun 4, 12:05 AM CDT | Special Weather Statement | HUN | Limestone | 25 min |
| Jun 4, 12:12 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 27 min |
| Jun 4, 12:28 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 47 min |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 27 min |
| Jun 4, 1:28 AM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Jun 4, 4:06 AM CDT | Special Weather Statement | HUN | Colbert | 24 min |
| Jun 4, 4:31 AM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jun 4, 4:40 AM CDT | Special Weather Statement | HUN | Cullman | 35 min |
| Jun 4, 4:47 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 43 min |
| Jun 4, 4:59 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.